Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 325, NWS Atlanta, GA

July 20, 202314 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2023, 6:13 PM EDT for 14 counties in Georgia. It was in force for 47 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 6:13 PM EDT (22:13 UTC)
Expired
Jul 20, 2023, 7:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Banks County, GA, Barrow County, GA, Clarke County, GA, DeKalb County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Madison County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Rockdale County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:13 PM EDTTSTM WND DMG2 N Stone Mountain, GAA tree was downed on Carrington Court.
Jul 20, 6:13 PM EDTTSTM WND DMG2 Sse Tucker, GAA tree and power lines were downed onto Greer Circle at Roadhaven Drive.
Jul 20, 6:22 PM EDTTSTM WND DMGLoganville, GAMultiple trees down within the city of Loganville.
Jul 20, 6:25 PM EDTTSTM WND DMG3 W Arcade, GAMultiple trees down near Jackson Trail Rd and Bradley Springs Dr. Trees uprooted, trampoline thrown, and carport collapsed.
Jul 20, 6:27 PM EDTTSTM WND DMGGratis, GATree down on home along Gratis Road.
Jul 20, 6:33 PM EDTTSTM WND DMGMonroe, GAMultiple trees and powerlines down within the city of Monroe.
Jul 20, 6:35 PM EDTTSTM WND DMG2 Ene Mount Vernon, GAOne tree down along Jack Creek Road and Mt Ena.
Jul 20, 6:40 PM EDTTSTM WND DMG1 N Belmont, GAThe Red Cross reported a tree down on powerlines on Downs Crossing.
Jul 20, 6:42 PM EDTTSTM WND DMG1 W Mount Vernon, GATree down on Wall Road near Monroe. Additional reports of several trees down in Walton County.
Jul 20, 6:42 PM EDTTSTM WND DMGGratis, GATree down on home on Gratis Road between Hale Place Road and Shoal Creek Road.
Jul 20, 6:45 PM EDTTSTM WND DMG1 S Athens, GANumerous reports of wind damage on the UGA Campus, including damage to gutters, awnings, shingles and windows. Trees and power lines were also down in multiple locations.
Jul 20, 6:45 PM EDTTSTM WND DMG2 Se Social Circle, GAOne tree down along Thurman Baccus Road.
Jul 20, 6:45 PM EDTTSTM WND DMGJefferson, GAAt least 23 reports of trees down across Jackson County.
Jul 20, 6:45 PM EDTTSTM WND GST 661 Sse Athens, GAA UGA Weather Stem Station located at 100 Sanford Drive measured a 66 mph wind gust.
Jul 20, 6:50 PM EDTTSTM WND DMG1 Nw Beechwood Hills, GAPhoto from emergency management showing multiple large trees down in Forest Heights.
Jul 20, 6:50 PM EDTTSTM WND GST 661 Sse Athens, GAMesonet station 0761W 0.6 SE Athens (WEATHERSTEM).
Jul 20, 6:54 PM EDTTSTM WND GST 693 Ese Athens, GAASOS station KAHN Athens.
Jul 20, 6:55 PM EDTTSTM WND DMG1 Ese Athens, GAMultiple large pine trees toppled at the intersection of Lexington Rd and the Loop.
Jul 20, 6:55 PM EDTTSTM WND DMG1 Ne Whitehall, GAPhoto of a large tree down on a car along Barrentt Shoals Rd.
Jul 20, 6:55 PM EDTTSTM WND DMG2 Ene Whitehall, GALarge tree down on a structure along Cedar Shoals Dr.
Jul 20, 7:00 PM EDTTSTM WND DMGWinterville, GAPhoto of a large tree down in the roadway along Main St in Winterville, GA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 3:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WUUS52 KFFC 202213
SVRFFC
GAC011-013-059-089-135-139-157-195-211-217-219-221-247-297-202300-
/O.NEW.KFFC.SV.W.0325.230720T2213Z-230720T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
613 PM EDT Thu Jul 20 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central DeKalb County in north central Georgia...
  Gwinnett County in north central Georgia...
  Clarke County in northeastern Georgia...
  Eastern Hall County in north central Georgia...
  Jackson County in northeastern Georgia...
  Madison County in northeastern Georgia...
  Northeastern Newton County in north central Georgia...
  Northeastern Rockdale County in north central Georgia...
  Oconee County in northeastern Georgia...
  Barrow County in north central Georgia...
  Northwestern Morgan County in north central Georgia...
  Banks County in northeastern Georgia...
  Walton County in north central Georgia...
  Northwestern Oglethorpe County in northeastern Georgia...

* Until 700 PM EDT.

* At 612 PM EDT, severe thunderstorms were located along a line
  extending from near Clermont to Suwanee, moving southeast at 50
  mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Gainesville, Lawrenceville, Decatur, Conyers, Winder, Monroe,
  Covington, Jefferson, Commerce, Watkinsville, Homer, Danielsville,
  Lexington, Athens, Snellville, Suwanee, Buford, Lilburn, Loganville
  and Norcross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across eastern Georgia. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows!

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3443 8361 3449 8354 3446 8340 3432 8339
      3424 8334 3426 8330 3424 8317 3427 8311
      3423 8308 3417 8310 3413 8305 3387 8307
      3372 8332 3370 8340 3368 8339 3354 8363
      3377 8435 3426 8383 3441 8380 3449 8366
TIME...MOT...LOC 2212Z 298DEG 44KT 3446 8369 3405 8409 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$
1 follow-up statement
323 
WWUS52 KFFC 202259
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Thu Jul 20 2023

GAC011-013-059-089-135-139-157-195-211-217-219-221-247-297-202308-
/O.EXP.KFFC.SV.W.0325.000000T0000Z-230720T2300Z/
DeKalb GA-Gwinnett GA-Clarke GA-Hall GA-Jackson GA-Madison GA-
Newton GA-Rockdale GA-Oconee GA-Barrow GA-Morgan GA-Banks GA-
Walton GA-Oglethorpe GA-
659 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DEKALB...GWINNETT...
CLARKE...EASTERN HALL...JACKSON...MADISON...NORTHEASTERN NEWTON...
NORTHEASTERN ROCKDALE...OCONEE...BARROW...NORTHWESTERN MORGAN...
BANKS...WALTON AND NORTHWESTERN OGLETHORPE COUNTIES WILL EXPIRE AT
700 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia. A Severe Thunderstorm Watch
also remains in effect until 100 AM EDT for north central and east
central Georgia.

Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Georgia.

LAT...LON 3443 8361 3449 8354 3446 8340 3432 8339
      3424 8334 3426 8330 3424 8317 3427 8311
      3423 8308 3417 8310 3413 8305 3387 8307
      3372 8332 3370 8340 3368 8339 3354 8363
      3377 8435 3426 8383 3441 8380 3449 8366
TIME...MOT...LOC 2258Z 298DEG 44KT 3420 8312 3380 8352 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:56 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 20, 5:56 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
556 PM EDT Thu Jul 20 2023

.UPDATE...
Issued at 556 PM EDT Thu Jul 20 2023

Extended the Severe Thunderstorm Watch to roughly the I-20
corridor.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 338 PM EDT Thu Jul 20 2023

Key Messages:

-Severe Thunderstorm Watch in effect for northern and eastern GA
-Heat Advisory in effect today for central GA

Rest of Today:

Strong to severe thunderstorms ongoing across parts of central and
eastern TN are expected to move into portions of north Georgia this
afternoon and evening. Best parameter space is over far northern GA
at this time. Effective bulk shear values are close to 30kts. CAPE
is extensive as our very warm afternoon combined with moisture
advection has lead to plenty of surface buoyancy. Given current
coverage over TN, storms will likely merge into more organized
linear complex as they continue to the SE with organized cold pool.
Until that happens, severe hail and wind with both be severe
threats. Once more linear organization occurs, severe wind will
likely be the primary threat. This threat looks like it will move
across north GA SEward into eastern GA, possibly clipping some of
the far northern metro counties. A severe thunderstorm watch has
been issued to cover the most likely areas under threat this
afternoon and evening.

Alongside this, storms have been training in TN today. Cold pool
outflow has been mostly stagnant against the WAA and moisture
advection over the area. Storm motion vectors are well aligned to
run along this boundary, allowing for storms that form along it to
run parallel to it. This has lead to flash flooding concerns, and
those concerns will extend into northern GA. The good news is that
there has been a pick up in the southward motion of the boundary
this afternoon - the bad news is that it is still moving rather
slowly, and storm coverage is increasing overall. Flash flooding
will be a threat in northern GA, especially in any locations that
get impacted by multiple rounds of storms in quick succession with
the very heavy rainfall rates induced in part by our high PWATs
(approaching 1.8" in some places per analysis).

Other thing still going on is the heat. Numerous sites today have
reached the 105 threshold for heat index within the heat advisory,
and those will continue to hang on through early evening. Rain or
clouds may potentially cool a few locations off, but most all of the
current spatial extent of the heat advisory will likely remain clear
through evening. Heat Advisory will remain through 8 PM.

Tonight/Tomorrow:

Going into tonight, system should slowly begin to dissipate with
eastward extent and should push into SC out of CWA. Models have been
indicating some potential redevelopment over the metro and parts of
west GA along the leftover boundary from the earlier convection
during the early morning hours just before sunrise. Not expecting
anything that forms with these to be strong or severe.

Tomorrow will have some storm potential during the afternoon shifted
over the CWA, especially given some remnant outflows that should be
around to aid in convergence and lift. It's gonna be another hot one
for central Georgia, provided we stay mostly clear through the day,
and heat advisory may once again be needed. But uncertainty again on
extent of cold pools and cloud cover will preclude issuance until
evaluation tonight.

Lusk

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 338 PM EDT Thu Jul 20 2023

Key Messages:

 - A frontal boundary will be the focus for storms over the weekend
with a Marginal Risk (level 1 of 5) for severe storms in central
Georgia.

 - Expect a relative minimum in summertime thunderstorms next Monday
and Tuesday and a warming trend over the course of next week.

Weekend Weather Considerations:

The main driver of our weather over the weekend will be a nearly
stationary frontal boundary draped from west to east across the
region. The general thinking amongst the various options for
deterministic and ensemble guidance is that the front will settle
over central Georgia by Saturday afternoon and linger through
Sunday. Other than the potential for elevated convection north of
the boundary Saturday morning, the greatest potential for
thunderstorms should be along and near the frontal boundary on both
Saturday and Sunday. A potential wrinkle in this outlook would be if
Friday nights convection is particularly widespread and intense.
This could result in a more stable airmass in our region on Saturday
or a more southerly position of the front due to cold pool
interactions. A similar scenario could develop for Sunday if
Saturdays activity is particularly intense. For the time being there
does appear to be a potential for severe thunderstorms in central
Georgia both Saturday and Sunday. The peak risk will likely coincide
with the peak in diurnal heating (between 3 PM and 8 PM) both days.
The primary severe hazard over the weekend should be damaging
downburst winds, with meager shear and sub 6.0 C/km lapse rates
limiting the hail potential.

Regional temperatures and humidity should be bifurcated in the state
on Saturday. Areas like the Atlanta Metro and mountains of north
Georgia that will be north of the boundary should enjoy slightly
below average temperatures (highs in the 80s) and humidity
(dewpoints in the 60s). South of the front temperatures (lower 90)
should be near average, but the humidity (dewpoints in the lower
70s) will have it feeling muggy. Temperatures and dewpoints may
level out in the region a bit on Sunday with the majority of central
and northern Georgia seeing slightly below average humidity and
temperatures.

Big Picture Trends for Next Week:

The main trends for next week should be a gradual upward drift in
temperatures and a relative minimum in diurnally driven convection
early in the week. The primary drivers of the temperature trend
should be a weakening trough over the Eastern U.S. and building
ridge in the Plains. The main factor working against diurnally
driven thunderstorms early next week should be the limited moisture.
The GEFS and EPS means both have precipitable water values falling
into the 0.9 to 1.2 inch range next Monday and Tuesday. This would
be below average for July and would combine with other factors to
limit instability (especially in northern Georgia).

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 145 PM EDT Thu Jul 20 2023

Challenging forecast. Storms in TN expected to slide to the south
over time, with multiple waves forming and moving into N and E GA.
TAF sites in metro ATL are right on border of being impacted by
these waves, so uncertainty in impacts is high. Best estimates of
impact times would be 22Z-02Z today, 06-10Z and after 18Z
tomorrow. Otherwise, winds will be gusty at times, W to SW at
6-12 kts through period, with gusts up to 20 kts. SCT cu in place
today and tomorrow, going SCT to BKN higher clouds overnight.
Lower BKN deck near 040 or 050 possible with any storms that move
through.

//ATL Confidence...18Z Update...
Low confidence timing and occurrence of TSRA/SHRA across most
periods, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  71  87 /  60  40  30  30
Atlanta         76  94  72  87 /  40  50  40  40
Blairsville     67  84  62  80 /  60  50  40  30
Cartersville    73  91  68  85 /  40  60  40  30
Columbus        78  98  74  92 /  20  40  30  60
Gainesville     73  91  70  86 /  60  40  30  30
Macon           77  98  74  92 /  20  40  30  60
Rome            73  91  69  86 /  40  60  40  30
Peachtree City  74  95  71  87 /  40  40  40  40
Vidalia         78  99  76  94 /  30  40  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ039-049>051-
058>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Albright
AVIATION...Lusk
Hazardous weather outlook, Jul 20, 12:36 PM EDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1236 PM EDT Thu Jul 20 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1236 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory has been issued for areas generally along and
south of a line from LaGrange to Monticello, to Washington. Heat
Index values up to 108 are expected. Take extra precautions to
stay hydrated and limit time outdoors.

There is a Slight Risk (level 2 of 5) of severe weather today. A
thunderstorm complex will move through northern and central
Georgia between 3 PM and midnight tonight. The strongest storms
with this complex may produce damaging winds, frequent lightning
and periods of heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Thunderstorms will be possible in the region through next
Wednesday. Storms may become more widespread in the state Friday
afternoon into Saturday, then the greatest coverage is expected
over central and southern Georgia Sunday through Wednesday.
Isolated severe storms, particularly with damaging downburst
winds, could occur through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Local storm report, Jul 20, 5:51 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
551 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Tstm Wnd Gst     3 WSW Ball Ground       34.32N 84.42W
07/20/2023  M60 MPH          Cherokee           GA   AWOS

            60 mph wind gust reported at AWOS station
            KCNI Canton in Cherokee county.

&&

SK
Local storm report, Jul 20, 6:00 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
600 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     5 E Waleska             34.32N 84.46W
07/20/2023                   Cherokee           GA   Public

            Multiple trees downed on Lower Bethany Road
            between Worley Road and Breedlove Road.

&&

KAL
Local storm report, Jul 20, 6:04 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
604 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     Tstm Wnd Dmg     2 SW Tails Creek        34.67N 84.64W
07/20/2023                   Gilmer             GA   911 Call Center

            Widespread downed trees reported county
            wide.

&&

KAL
Local storm report, Jul 20, 6:10 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
610 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Gst     2 ENE Cumming           34.22N 84.11W
07/20/2023  M65 MPH          Forsyth            GA   Mesonet

            65 mph gust reported from Mesonet station
            0637W 2.2 NE Cumming (WEATHERSTEM).

&&

SK
Local storm report, Jul 20, 6:11 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
611 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Non-Tstm Wnd Gst 2 ENE Cumming           34.22N 84.12W
07/20/2023  M59 MPH          Forsyth            GA   Mesonet

            59 mph wind gust reported at Mesonet station
            1076W 1.6 NE Cumming (WEATHERSTEM).

&&

SK
Local storm report, Jul 20, 6:12 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
612 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     2 ENE Cumming           34.22N 84.12W
07/20/2023                   Forsyth            GA   Mesonet

            Corrects previous non-tstm wnd gst report
            from 2 ENE Cumming. 59 mph wind gust
            reported at Mesonet station 1076W 1.6 NE
            Cumming (WEATHERSTEM).

&&

SK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:15 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 45 more23 hr
Jul 20, 3:20 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union40 min
Jul 20, 4:00 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Union45 min
Jul 20, 4:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Murray, Walker, Whitfield63 min
Jul 20, 4:34 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, White41 min
Jul 20, 4:41 PM EDTSpecial Weather StatementFFCGilmer34 min
Jul 20, 4:44 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Whitfield33 min
Jul 20, 5:00 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Gordon, Lumpkin, Pickens and 1 more30 min
Jul 20, 5:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more48 min
Jul 20, 5:22 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker, Whitfield38 min
Jul 20, 5:30 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Cherokee, Dawson, Forsyth, Fulton and 3 more45 min
Jul 20, 5:36 PM EDTSpecial Weather StatementFFCBartow24 min
Jul 20, 5:40 PM EDTSevere Thunderstorm WarningFFCCherokee50 min
Jul 20, 5:44 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Floyd, Gordon46 min
Jul 20, 5:49 PM EDTSpecial Weather StatementFFCCobb, Gwinnett26 min
Jul 20, 5:57 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBartow, Chattooga, Cherokee, Cobb, DeKalb, Floyd and 4 more48 min
Jul 20, 6:23 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fulton, Henry52 min
Jul 20, 6:27 PM EDTSpecial Weather StatementFFCCarroll, Haralson48 min
Jul 20, 6:35 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fulton, Henry, Newton and 1 more25 min
Jul 20, 6:46 PM EDTSevere Thunderstorm WarningFFCButts, Greene, Hancock, Henry, Jasper, Madison and 7 more59 min
Jul 20, 6:49 PM EDTSpecial Weather StatementFFCButts, Coweta, Fayette, Henry, Spalding41 min
Jul 20, 6:55 PM EDTSpecial Weather StatementFFCNewton, Rockdale35 min
Jul 20, 6:57 PM EDTSpecial Weather StatementFFCPolk33 min
Jul 20, 7:07 PM EDTSpecial Weather StatementFFCClarke38 min
Jul 20, 7:12 PM EDTSpecial Weather StatementFFCHeard48 min
Jul 20, 7:32 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Lamar, Monroe, Pike, Putnam and 1 more43 min
Jul 20, 7:34 PM EDTSpecial Weather StatementFFCHaralson26 min
Jul 20, 7:43 PM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Taliaferro, Warren, Washington and 1 more62 min
Jul 20, 7:58 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones, Wilkinson32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.